Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at May 24, 2010, 9:58 AM MDT for 16 counties in Colorado. It was in force for 7 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 9:58 AM MDT (15:58 UTC)
- Expired
- May 24, 2010, 5:25 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:20 AM MDT | NON-TSTM WND GST 52 | Brighton, CO | |
| May 24, 11:30 AM MDT | NON-TSTM WND DMG | Conifer, CO | POWER LINES DOWN DUE TO FALLEN TREES |
| May 24, 11:30 AM MDT | NON-TSTM WND DMG | Indian Hills, CO | POWER LINES DOWN DUE TO FALLEN TREES |
| May 24, 11:45 AM MDT | NON-TSTM WND GST 64 | Centennial, CO | ARAPAHOE COUNTY AIRPORT |
| May 24, 11:45 AM MDT | NON-TSTM WND DMG | 1 Se Thornton, CO | TREE AND FENCE DAMAGE |
| May 24, 11:46 AM MDT | NON-TSTM WND GST 58 | Denver Intl Airport, CO | |
| May 24, 11:52 AM MDT | NON-TSTM WND GST 59 | Limon, CO | |
| May 24, 12:46 PM MDT | HAIL 1 | 10 Nnw Sterling, CO | NORTH END OF STERLING RESERVOIR |
| May 24, 12:53 PM MDT | NON-TSTM WND GST 61 | Akron, CO | |
| May 24, 12:53 PM MDT | NON-TSTM WND GST 61 | Proctor, CO | |
| May 24, 1:03 PM MDT | NON-TSTM WND DMG | Arriba, CO | NUMEROUS POWERLINES AND SUPPORT POLES DOWNED IN THE NORTHEAST LINCOLN COUNTY AREA. |
| May 24, 1:05 PM MDT | NON-TSTM WND GST 60 | Arvada, CO | TREES AND TREE BRANCHES OF 2.5 INCHES SNAPPED. |
| May 24, 1:17 PM MDT | NON-TSTM WND DMG | Agate, CO | A WOOD, METAL AND BRICK STRUCTURE COLLAPSED ALONG WITH MINOR DAMAGE TO THE AGATE POST OFFICE. NO INJURIES REPORTED. |
| May 24, 1:30 PM MDT | TSTM WND DMG | 3 Se Aurora, CO | ROOF DAMAGED AT THE RANGEVIEW HIGH SCHOOL |
| May 24, 1:35 PM MDT | NON-TSTM WND GST 59 | 12 Sse Aurora, CO | |
| May 24, 1:46 PM MDT | NON-TSTM WND DMG | 5 Se Agate, CO | THREE SEMI-TRUCKS AND AN RV BLOWN OVER IN A 10 MILE STRETCH FROM AGATE TO CEDAR POINT ON INTERSTATE 70. |
| May 24, 1:55 PM MDT | NON-TSTM WND GST 60 | 2 Ne Boulder, CO | WIND GUST MEASURED AT NCAR FOOTHILLS LAB. |
| May 24, 1:55 PM MDT | NON-TSTM WND GST 65 | 3 W Boulder, CO | WIND GUST MEASURED AT NCAR MESA LAB. |
| May 24, 1:57 PM MDT | NON-TSTM WND GST 0 | 4 E Franktown, CO | |
| May 24, 1:57 PM MDT | NON-TSTM WND GST 67 | 4 E Franktown, CO | |
| May 24, 2:00 PM MDT | NON-TSTM WND GST 70 | 5 S Sedgwick, CO | |
| May 24, 2:15 PM MDT | NON-TSTM WND GST 68 | 2 E Amherst, CO | |
| May 24, 2:17 PM MDT | NON-TSTM WND GST 62 | 3 Ne Parker, CO | |
| May 24, 2:28 PM MDT | NON-TSTM WND GST 67 | 1 Nw Fort Morgan, CO | |
| May 24, 2:40 PM MDT | NON-TSTM WND GST 70 | 3 Wnw Pleasant Valley, CO | |
| May 24, 2:45 PM MDT | NON-TSTM WND GST 63 | 5 Sse Sedalia, CO | |
| May 24, 3:00 PM MDT | NON-TSTM WND GST 62 | Crook, CO | |
| May 24, 3:03 PM MDT | NON-TSTM WND GST 62 | Nw Crook, CO | |
| May 24, 3:10 PM MDT | NON-TSTM WND GST 67 | 2 N Longmont, CO | |
| May 24, 3:15 PM MDT | NON-TSTM WND GST 62 | Fleming, CO | |
| May 24, 3:37 PM MDT | NON-TSTM WND GST 69 | 4 Se Holyoke, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4352 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS75 KBOU 241558 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 958 AM MDT MON MAY 24 2010 ...STRONG WINDS TO IMPACT NORTHEAST PLAINS OF COLORADO TODAY... .A STORM SYSTEM WILL MOVE NORTHEAST ACROSS COLORADO TODAY...WHICH WILL CREATE STRONG WINDS OVER THE NORTHEAST PLAINS THROUGH THE AFTERNOON. THE WINDS WILL DECREASE THIS EVENING. COZ039>041-045>047-049-250000- /O.NEW.KBOU.HW.W.0005.100524T1600Z-100525T0100Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON... COPE...LAST CHANCE...OTIS 958 AM MDT MON MAY 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING AND PERSIST THROUGH THE AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH SOME GUSTS AS HIGH AS 60 MPH. * IMPACTS...TRAVEL IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS. VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ038-042>044-048-050-051-250000- /O.NEW.KBOU.HW.W.0005.100524T1800Z-100525T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 958 AM MDT MON MAY 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE DURING THE MORNING AND PERSIST THROUGH THE AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH SOME GUSTS AS HIGH AS 60 MPH. * IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS. VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ LESZCYNSKI
2 follow-up statements
072 WWUS75 KBOU 241849 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1249 PM MDT MON MAY 24 2010 ...STRONG WINDS IMPACTING NORTHEAST PLAINS OF COLORADO THIS AFTERNOON... .A STORM SYSTEM WILL MOVE ACROSS COLORADO THIS AFTERNOON. THE SYSTEM WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE NORTHEAST PLAINS THROUGH THE AFTERNOON. THE WINDS WILL DECREASE THIS EVENING. COZ039>041-045>047-049-250100- /O.CON.KBOU.HW.W.0005.000000T0000Z-100525T0100Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON... COPE...LAST CHANCE...OTIS 1249 PM MDT MON MAY 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON... DECREASING THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL BE COMMON WITH SOME GUSTS AS HIGH AS 70 MPH. * IMPACTS...TRAVEL IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS. VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ038-042>044-048-050-051-250100- /O.CON.KBOU.HW.W.0005.000000T0000Z-100525T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1249 PM MDT MON MAY 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON... DECREASING DURING THE EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH SOME GUSTS AS HIGH AS 60 MPH. * IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS. VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ LESZCYNSKI
997 WWUS75 KBOU 242325 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 525 PM MDT MON MAY 24 2010 COZ038>051-250030- /O.CAN.KBOU.HW.W.0005.000000T0000Z-100525T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 525 PM MDT MON MAY 24 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. WINDS WERE BEGINNING TO DECREASE EARLY THIS EVENING AS A STRONG SYSTEM WAS MOVING NORTHWARD AWAY FROM THE AREA. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO 40 MPH WILL CONTINUE ALONG THE FRONT RANGE FOR A FEW MORE HOURS BEFORE DECREASING AFTER SUNSET. FURTHER EAST OVER THE PLAINS A FEW WINDS GUSTS TO 50 MPH WILL BE POSSIBLE UNTIL SUNSET. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at May 24, 3:22 AM MDT, 6 hours 36 minutes earlier.
Area forecast discussion, May 24, 3:22 AM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 322 AM MDT MON MAY 24 2010 .SHORT TERM...UPPER LEVEL LOW IS CURRENTLY SPINNING OVER UTAH AND WILL QUICKLY MOVE TO THE NORTHEAST TODAY. BY LATE AFTERNOON...IT WILL BE OVER CENTRAL WYOMING AND BY 12Z TUESDAY IT WILL NEARLY BE IN CANADA. AS IT PASSES TO THE NORTHWEST OF THE FORECAST AREA...IT WILL BRING A STRONG SOUTHERLY FLOW THIS MORNING AND THEN A STRONG WEST TO SOUTHWEST FLOW THIS AFTERNOON. WINDS WILL AGAIN BE THE BIGGEST ISSUE TODAY. STRONG SOUTHERLY WINDS WILL PREVAIL THIS MORNING AND TURN TO THE SOUTHWEST BY NOON AND THEN TO THE WEST BY 00Z. THE SOUTHERLY WINDS HAVE BROUGHT MOIST AIR BACK INTO THE AREA WITH DEW POINTS IN THE 50S. HOWEVER...THE MOISTURE IS SHALLOW AND WILL QUICKLY BE SWEPT OUT BY THE DRIER SOUTHWEST WINDS LATER THIS MORNING. WILL SEE VERY GOOD MIXING TODAY DUE TO COLD AIR ADVECTION...THUS IT WILL BE EASY TO MIX THE STRONGER WINDS ALOFT DOWN. WINDS SPEEDS LOOK TO BE SUSTAINED IN THE 20 TO 30 KNOTS RANGE WITH GUSTS UP TO 50 KNOTS. BECAUSE OF THE COLD AIR ADVECTION...HIGH TEMPERATURES WILL BE COOLER THAN YESTERDAY. THE ONLY EXCEPTION WILL BE THE FAR EASTERN PLAINS WHERE IT WILL TAKE THE COOLER AIR LONGER TO REACH AND HIGHS WILL BE IN THE UPPER 70S. PRECIPITATION CHANCES WILL AGAIN BE ON THE LOW SIDE. THE BEST CHANCE FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL BE OVER THE NORTH CENTRAL MOUNTAINS. THIS IS WHERE LIFT WILL BE THE GREATEST AS THE UPPER LEVEL LOW PASSES TO THE NORTH. THE NORTHEAST CORNER OF COLORADO MAY SEE A COUPLE OF THUNDERSTORMS THIS AFTERNOON. MOISTURE SHOULD HANG ON UNTIL EARLY AFTERNOON AND CAPES WILL CLIMB TO AROUND 1000 J/KG. BIGGEST QUESTION CONCERNING THE CONVECTION IS CAN IT BREAK THE CAP BEFORE THE DRY AIR MOVES IN. THE WINDY CONDITIONS WILL QUICKLY TAPER OFF EARLY THIS EVENING. AIRMASS WILL BE DRY BEHIND THE SYSTEM AND EXPECT MOSTLY CLEAR SKIES FOR TONIGHT. LOWS WILL BE ON THE COOL SIDE DUE TO THE DRY AIRMASS. MOST LOCATIONS ACROSS NORTHEAST COLORADO WILL BE IN THE UPPER 30S TO LOWER 40S. .LONG TERM...ONLY MINOR ADJUSTMENTS PLANNED. NOT MUCH CHANGE IN THE OVERALL PATTERN FM YESTERDAY. COLORADO WILL BE UNDER A PERSISTENT SOUTHWESTERLY FLOW ALOFT...WITH A TROF OVER THE PACIFIC NORTHWEST AND A BUILDING RIDGE OVER THE CENTRAL PLAINS. THE FLOW ALOFT WILL BE WEAKENING SOMEWHAT OVER COLORADO ON TUESDAY WITH A SHORT WAVE RIDGE OVER THE CWFA. DRIEST AMS WILL BE OVER THE MTNS. SELY SFC WINDS OVER THE PLAINS WILL USHER IN INCRG BOUNDARY LYR MSTR LATE TUESDAY AFTN/EVNG. BEST CHC OF TSTMS TUESDAY AFTN WILL BE IN THE VICNITY OF THE PALMER DIVIDE. ONLY CHANGE TO TUESDAY WAS TO HOLD OFF TSTMS FOR ZONES 44..45 AND 49 UNTIL TUESDAY NIGHT. INTERACTIVE SOUNDINGS KEEPS THE LOWER LEVELS FAIRLY DRY THROUGH THE DAY ALTHOUGH THEY WILL BE MODERATING UPWARDS TOWARDS 00Z WEDNESDAY...SO THE BEST CHC OF TSTMS WILL BE TUESDAY EVENING. ENOUGH OF AN INCREASE IN BOUNDARY LYR MSTR OVERNIGHT TO ADD THE POSSIBILITY OF PATCHY FOG AS WELL FOR LATE TUESDAY NIGHT AND WEDNESDAY MORNING. FOR THE REST OF THE PERIOD...TEMPERATURES WILL CONTINUE TO INCREASE SLIGHTLY EACH DAY AS THE RIDGE BUILDS UP OVER THE CENTRAL PLAINS. NO SIGNIFICANT SYNOPTIC SCALE FEATURES MOVING OVER THE AREA THROUGH AT LEAST FRIDAY...SO THE PATTERN WILL BE RELATIVELY BENIGN. THERE WILL STILL BE ENUF MSTR AROUND TO INCLUDE THE SLGT CHC OF TSTMS EACH AFTN/EVNG. THIS ALREADY REFLECTED IN THE GRIDS TO NO CHANGES NEEDED FOR THE LATER PERIODS AT THIS TIME. && .AVIATION...THERE WILL BE A SLIGHT CHANCE FOR LOW CLOUDS THROUGH 14Z. IF ANY LOW CLOUDS DEVELOP THEY SHOULD BE IN THE 1500 TO 3000 FOOT RANGE. THE BIGGEST ISSUE TODAY WILL BE THE STRONG WINDS. STRONG SOUTHERLY WINDS EARLY THIS MORNING WILL TURN SOUTHWEST BY MID MORNING AND THEN TO THE WEST BY LATE AFTERNOON AS A LOW PRESSURE SYSTEM PASSES TO THE NORTH. SUSTAINED WINDS WILL BE 20 TO 30 KNOTS AND GUSTS COULD REACH AS HIGH AS 45 KNOTS. AIRMASS WILL BE UNSTABLE THIS AFTERNOON...BUT BECAUSE OF THE DRY AIR MOVING IN FROM THE WEST NO SHOWERS OR THUNDERSTORMS ARE EXPECTED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. MEIER/COOPER
Hazardous weather outlook, May 24, 4:33 AM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 433 AM MDT MON MAY 24 2010 COZ030>051-241700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 433 AM MDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL SHIFT TO THE WEST THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE STATE. WINDS WILL BE SUSTAINED AT 20 TO 35 MPH WITH GUSTS TO 50 MPH. HIGH EXPOSED AREAS MAY SEE GUSTS TO 60 MPH. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE NORTHEAST PLAINS TODAY. IF STORMS DEVELOP THEY COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. OVER THE MOUNTAINS...THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. THE SNOW LEVEL WILL FALL TO 9000 FEET BY LATE AFTERNOON. ANY PRECIPITATION THAT FALLS OVER THE MOUNTAINS WILL BE LIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:40 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 35 min |
| May 24, 2:24 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 19 min |
Nearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.